Jump to content

How do I withdraw at a safe rate from Klonopin?


[sm...]

Recommended Posts

I am a 61 year old male who has been taking Klonopin for over 15 years.  I started with 0.5mg at night and was increased to 0.5mg in both the AM and PM.  I was prescribed it initially for anxiety, however my psychiatrist kept the prescription in force as I was diagnosed with bipolar disorder.  Since taking Klonopin twice daily all I want to do is sleep.  The only time I am active is when I am on full adrenaline at work.  Other than that, I sleep, and wake up slightly hung over.

 

I have tried on two other occasions (unsuccessfully) to wean off of this benzo.  I have experienced convulsions, seizures, and hallucinations during the stepping down process.  Also, during this time, I was extremely hyper and got very little sleep.  I am back to my twice a day dosage.  I am at a loss as to what I should do.  I found your organization by searching the Internet.  I hope I can receive the same experience, strength, and hope I found with Alcoholics Anonymous 25 years ago.  Thank you for what you do.

Link to comment
Share on other sites

Hello smithrgdcfm and welcome to Benzo Buddies.

 

It sounds like your previous attempts at discontinuing Klonopin were pretty horrific.  Most doctors place us on a fast taper,  which causes severe symptoms like what you have experienced and I'm sorry you had to go through that.

 

We typically suggest a 10% reduction every 1-2 weeks from your dose.  Others, using  the .5 mg pills, will cut the pills into quarters and reduce by approximately .125 ( 1/4 pill) every two weeks, but this can still be a little much especially as you get to the lower doses.

 

Many prefer to use titration http://www.benzobuddies.org/forum/index.php?board=62.0  and some crossover to Valium because it has a much longer half-life.  I've given you a link to the titration board, but feel free to look at the other methods of tapering under "Planning Your Taper".

 

Do I understand that you are 25 years sober?  Congratulations! :yippee:

 

We're glad you found us, and please feel free to ask questions.  You will find much support and encouragement here.

Link to comment
Share on other sites

I forgot to ask:  Were you diagnosed with bipolar after you started taking benzos?

 

Many of our members were fine until benzos, then they were diagnosed with bipolar after being on the drugs.

 

Once they tapered off and healed, they were fine again.

Link to comment
Share on other sites

Hello smithrgdcfm and welcome to Benzo Buddies.

 

It sounds like your previous attempts at discontinuing Klonopin were pretty horrific.  Most doctors place us on a fast taper,  which causes severe symptoms like what you have experienced and I'm sorry you had to go through that.

 

We typically suggest a 10% reduction every 1-2 weeks from your dose.  Others, using  the .5 mg pills, will cut the pills into quarters and reduce by approximately .125 ( 1/4 pill) every two weeks, but this can still be a little much especially as you get to the lower doses.

 

Many prefer to use titration http://www.benzobuddies.org/forum/index.php?board=62.0  and some crossover to Valium because it has a much longer half-life.  I've given you a link to the titration board, but feel free to look at the other methods of tapering under "Planning Your Taper".

 

Do I understand that you are 25 years sober?  Congratulations! :yippee:

 

We're glad you found us, and please feel free to ask questions.  You will find much support and encouragement here.

Link to comment
Share on other sites

Hello Smith and welcoming you to BB. We can help you with a taper plan if you are interested. The other tapers you tried, maybe they were too fast/too large of cuts? Can you tell us more about how you tapered previously? Great that you found us, you will find lots of great support here.
Link to comment
Share on other sites

Hi smithrgdcfm

 

Sounds like you've had a really rough time, I'm sorry. This drug is the worst isn't it? Thanks for sharing your story with us, you will find plenty of support here. I'm glad you found us.

 

Welcome to BenzoBuddies :)

 

Star

Link to comment
Share on other sites

[05...]

smithrgdcfm,

 

Welcome to BenzoBuddies.

 

I can relate to the sleeping all the time.

When I was on Klonopin, all I wanted to do was sleep at times.

It took everything I had to muster up energy.

 

You will find plenty of support here.

BTW- Congrats on being sober. :)

 

Sigma.

Link to comment
Share on other sites

×
×
  • Create New...